Hail, Rooks
- When
- June 27, 5:55 PM CST
- Where
- Rooks County, 4 mi N of Damar
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.367, -99.583
Hail up to 2 inches in diameter fell over north-central Kansas from severe thunderstorms in the area. 5 to 2 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Hail up to 2 inches in diameter fell over north-central Kansas from severe thunderstorms in the area. Phillipsburg reported hail from 1.5 to 2 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 27, 2:08 PM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 308 PM CDT MON JUN 27 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. MAJOR CONCERNS THROUGH THIS PERIOD REVOLVE AROUND PRECIP CHANCES TONIGHT AND THEN AGAIN WEDNESDAY NIGHT ALONG WITH TEMPS EACH DAY. EARLY AFTN ANALYSIS REVEALED NEARLY STATIONARY FRONTAL BOUNDARY LAID ACROSS THE AREA...ROUGHLY FROM KMCK TO KODX TO KFSD. SOUTH OF THE BOUNDARY... ISOLD CONVECTION HAD FIRED NEAR KJYR EARLY THIS AFTN OWING TO AREA OF GOOD LOW/MID-LEVEL WARM ADVECTION ALONG WITH GOOD MORNING HEATING AND RESULTANT INSTABILITY. BOUNDARY WILL MAKE LITTLE PROGRESS UNTIL VERY LATE TONIGHT AS BEST PRESSURE RISES REMAIN WELL TO THE NORTHEAST OF THE AREA. WEAK SHORTWAVE MOVING INTO WESTERN NE/SD THIS EVENING COMBINED WITH INCREASINGLY EASTERLY UPSLOPE FLOW INTO THE HIGH PLAINS NORTH OF THE BOUNDARY WILL LIKELY KICK OFF ANOTHER ROUND OF CONVECTION ALONG AND JUST NORTH OF BOUNDARY TONIGHT. AS CONVECTION MOVES EAST ALONG THE BOUNDARY...IT WILL COME INTO AN INCREASINGLY FAVORABLE ENVIRONMENT AS ALL MODELS CONTINUE TO INDICATE DEVELOPING COUPLED JET STRUCTURE AND ENHANCED DIVERGENCE ALOFT...WHICH...COMBINED WITH INCREASING LLJ INTO CENTRAL NE...SHOULD HELP SUSTAIN STORMS WELL INTO THE NIGHT. THE ONLY REAL QUESTION IS JUST HOW FAR WEST THE STORMS WILL TRACK OVERNIGHT. PREVIOUS SYSTEMS OF A SIMILAR NATURE HAVE HAD A TENDENCY TO END UP A BIT FARTHER WEST THAN INITIALLY FCST...SO HAVE MADE BEST GUESS WITH HIGHER POPS...RUNNING ROUGHLY FROM KEAR TO KHJH AND NORTH. ATTENTION THEN TURNS TO TEMPS TOMORROW AS LEFTOVER MORNING CLOUDS WILL LIKELY HINDER WARMING TO SOME DEGREE. HOWEVER...WITH H8 TEMPS ONCE AGAIN SOARING TO AROUND 27C OR SO...FEEL 90S ARE AGAIN WARRANTED AS STRONG AFTN SUNSHINE WILL ALLOW THINGS TO WARM QUICKLY. NEXT COLD FRONT SHOULD ARRIVE SOMETIME ON WEDNESDAY AS STRONG NORTHERN STREAM SHORTWAVE MOVES JUST NORTH OF THE AREA. AS SUCH...HAVE SOME CONCERNS ABOUT TIMING OF THE FROPA AS EARLY TIMING WILL CERTAINLY HINDER WARMING CONSIDERABLY FOR SOME AREAS. FOR NOW...HAVE GONE WITH A BLENDED APPROACH FOR FRONTAL POSITION...WHICH WOULD PLACE THE FRONT SOMEWHERE NEAR THE STATE LINE. AS SUCH...HAVE LOWERED TEMPS JUST A BIT TO THE NORTH OF THIS AREA...HOWEVER COMPRESSIONAL WARMING TO THE SOUTH OF THE BOUNDARY COMBINED WITH H8 TEMPS OF 30C OR BETTER AND DOWNSLOPE COMPONENT OF LOW-LEVEL FLOW SHOULD ALLOW TEMPS OVR THE SOUTH TO SOAR ABOVE 100. AS NORTHERN STREAM SHORTWAVE MOVES CLOSER WEDNESDAY NIGHT...EXPECT STORMS TO ONCE AGAIN FIRE OVER AT LEAST PART OF THE AREA...AND FOR NOW HAVE SIMPLY LEFT POPS IN PLACE OVR THE ENTIRE AREA TO MAINTAIN CONSISTENCY FOR THIS PERIOD. .LONG TERM...THURSDAY THROUGH MONDAY. PRIMARY FORECAST CHALLENGE RELATES TO CHANCE OF PRECIPITATION ON SUNDAY AND THEN WARMING INTO THE WEEKEND. A COLD FRONT WILL SINK SOUTH OF OUR CWA WEDNESDAY NIGHT TAKING HOT AND STICKY AIR WITH IT. THEREFORE...THURSDAY AND FRIDAY WILL BE REFRESHINGLY COOLER WITH MOST LOCATIONS IN THE LOW TO MID 80S. HOWEVER...HOT WEATHER WILL QUICKLY RETURN ON SOUTHERLY FLOW BY THE WEEKEND. TEMPERATURES ON BOTH SATURDAY AND SUNDAY WILL REACH INTO THE LOW TO MID 90S. A WEAK SHORT WAVE WILL TRACK ACROSS THE NORTHERN PLAINS LATE SATURDAY THROUGH SUNDAY. EXACT TIMING AND STRENGTH IS STILL QUESTIONABLE AND THE GREATEST THREAT OF PRECIPITATION APPEARS TO BE NORTH AND EAST OF OUR CWA. A STRONG MID LEVEL CAP SHOULD INHIBIT CONVECTION ACROSS MOST OF THE AREA. CONSEQUENTLY...HAVE CONTINUED WITH THE GOING FORECAST CALLING FOR HOT AND DRY CONDITIONS THIS WEEKEND. THE SYSTEM WILL NEED TO BE CLOSELY MONITORED IN THE COMING DAYS AND PRECIPITATION MAY NEED TO BE ADDED IF THE SHORT WAVE COMES OUT OF THE ROCKIES STRONGER AND FURTHER SOUTH. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && LAWRENCE/WESELY/MANNING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1113 AM CDT MON JUN 27 2005 NEZ039>041-046>049-061>064-075>077-086-087-281200- ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-GREELEY NE-HALL NE- HAMILTON NE-HOWARD NE-MERRICK NE-NANCE NE-NUCKOLLS NE-POLK NE- SHERMAN NE-THAYER NE-VALLEY NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...KEARNEY AND YORK 1113 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THOSE AREAS IN SOUTH CENTRAL NEBRASKA ALONG AND EAST OF A LINE FROM ORD TO KEARNEY TO NELSON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE OUTLOOK AREA LATE THIS EVENING AND CONTINUE THROUGH INTO THE OVERNIGHT HOURS. A FEW OF THE STORMS MAY BECOME SEVERE THIS EVENING WITH THE MAIN THREATS BEING LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE LATE WEDNESDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO THE AREA. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS EVENING AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ005>007-017>019-NEZ060-072>074-082>085-281200- DAWSON NE-FRANKLIN NE-FURNAS NE-GOSPER NE-HARLAN NE-JEWELL KS- KEARNEY NE-MITCHELL KS-OSBORNE KS-PHELPS NE-PHILLIPS KS-ROOKS KS- SMITH KS-WEBSTER NE- INCLUDING THE CITIES OF...HOLDREGE...LEXINGTON AND PHILLIPSBURG 1113 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THOSE AREAS IN SOUTH CENTRAL NEBRASKA WEST OF A LINE FROM ORD TO KEARNEY TO NELSON...AND ALSO FOR NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...HOWEVER ANY THUNDERSTORM CAN PRODUCE DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE LATE WEDNESDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO THE AREA. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) LAWRENCE
The Grand Island radar (KUEX), 144 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452181, 5452182, 5452183, 5452184, 5452185, 5452186, 5452187, 5452188, 5452189, 5452190.